Kilovance side effects
I have recently been prescribed 1 mg of Kilovance by my GP but am experiencing quite severe swelling and breast tenderness. Having done some research on the internet I am concerned that this side effect might put me at higher risk of contracting breast cancer. I would be grateful for your input on this.
Routinely prior to initiation of treatment with Kilovance a complete personal and family medical history is usually taken The prescriber tends to be guides by physical pelvic and breast examinations and by the contraindications and warnings for use. According to the manufacturers summary of Kilovance characteristics, during treatment periodic check-ups are recommended of a frequency and nature adapted to the individual woman. females are usually advised what changes in their breasts are to be reported to their doctor or nurse .Investigations, including appropriate imaging tools, e.g. mammography are usually carried out in accordance with currently accepted screening practices and if necessary, changed to the clinical needs of the patient.
Reasons for immediate withdrawal of Kilovance therapy:
- Jaundice or deterioration in liver function
- Significant increase in blood pressure
- New onset of migraine-type headache
Overall, the evidence suggests an increased risk of breast cancer in women taking combined oestrogen-progestagen and possibly also oestrogen-only HRT that is dependent on the length of treatment.
Evidence based data and studies are consistent in finding an increased risk of breast cancer in women taking combined oestrogen-progestagen HRT that becomes apparent after about 3 years of use however this risk returns to baseline within a few (at most 5) years after discontinuing treatment.
The most commonly reported side effects in clinical trials with Kliovance were vaginal bleeding and breast pain/tenderness, reported in approximately 10% to 20% of patients. Vaginal bleeding had taken place in the first months of treatment and breast pain usually disappeared after a few months of therapy.
Breast Cancer risk
An up to 2-fold raised risk of having breast cancer diagnosed has been reported in women taking combined oestrogen-progestagen therapy for more than 5 years.
Any increased risk in users of oestrogen-only therapy is substantially lower than that seen in users of oestrogen-progestagen combinations.
We would suggest if the breast swelling and tenderness continues for more than several months, to report it to your GP or Nurse.
Answered by the Health at Hand nurses